Mathematical Model for Water Distribution Systems

by Mehdi S. Zarghamee, (A.M.ASCE), Assoc. Prof. of Math.; Arya-Mehr Univ. of Technol., Tehran, Iran,


Serial Information: Journal of the Hydraulics Division, 1971, Vol. 97, Issue 1, Pg. 1-14


Document Type: Journal Paper

Discussion: Webber Edward S. (See full record)
Discussion: Al-Nassri Sabah (See full record)

Abstract: A mathematical model is developed for predicting the steady-state flow pattern for a water distribution system consisting of conduits, pumps, pressure-reducing valves, and reservoirs. The model is a computerized numerical simulation of the network. Because each component of the network is governed by a nonlinear flow formula, the equilibrium of flow in the network is governed by a system of nonlinear equations. The solution to this system is sought by the Newton iteration method. The model is verified against the Hardy Cross method and applied to the determination of the flow pattern of an actual water network.

Subject Headings: Mathematical models | Hydrologic models | Water supply systems | Computer models | Numerical models | Mathematics | Hydraulic models | Flow patterns

Services: Buy this book/Buy this article

 

Return to search